Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Asymptotic $ K$-support and restrictions of representations

Authors: Sönke Hansen, Joachim Hilgert and Sameh Keliny
Journal: Represent. Theory 13 (2009), 460-469
MSC (2000): Primary 22E46; Secondary 46F10
Published electronically: September 25, 2009
MathSciNet review: 2550473
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The restriction, from a compact Lie group $ K$ to a closed subgroup, of a polynomially bounded representation remains polynomially bounded provided a geometric assumption on the asymptotic $ K$-support of the representation is satisfied. This is a theorem of T. Kobayashi. We give a proof of this theorem using microlocal analysis in the setting of distribution rather than hyperfunction theory. The proof is based on a characterization, up to the natural $ K\times K$ action, of the wavefront set of a distribution on $ K$ in terms of the asymptotic behavior of its Fourier coefficients.

References [Enhancements On Off] (What's this?)

  • 1. J. J. Duistermaat, Fourier integral operators, Courant Institute of Mathematical Sciences, New York, 1973. MR 0451313 (56:9600)
  • 2. L. Hörmander, Fourier integral operators. I, Acta Math. 127 (1971), 79-183. MR 0388463 (52:9299)
  • 3. -, The analysis of linear partial differential operators, vol. III, Springer-Verlag, Berlin and New York, 1985.
  • 4. R. Howe, Wave front sets of representations of Lie groups, Automorphic forms, representation theory and arithmetic (Bombay, 1979), Tata Inst. Fund. Res. Studies in Math., vol. 10, Tata Inst. Fundamental Res., Bombay, 1981, pp. 117-140. MR 633659 (83c:22014)
  • 5. M. Kashiwara and M. Vergne, $ K$-types and singular spectrum, Noncommutative harmonic analysis (Proc. Third Colloq., Marseille-Luminy, 1978), Lecture Notes in Math., vol. 728, Springer, Berlin, 1979, pp. 177-200. MR 548330 (81m:22022)
  • 6. T. Kobayashi, Discrete decomposability of the restriction of $ A\sb {\mathfrak{q}}(\lambda)$ with respect to reductive subgroups. II. Micro-local analysis and asymptotic $ K$-support, Ann. of Math. (2) 147 (1998), no. 3, 709-729. MR 1637667 (99k:22020)
  • 7. R. T. Seeley, Integro-differential operators on vector bundles, Trans. Amer. Math. Soc. 117 (1965), 167-204. MR 0173174 (30:3387)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 22E46, 46F10

Retrieve articles in all journals with MSC (2000): 22E46, 46F10

Additional Information

Sönke Hansen
Affiliation: Institut für Mathematik, Universität Paderborn, 33098 Paderborn, Germany

Joachim Hilgert
Affiliation: Institut für Mathematik, Universität Paderborn, 33098 Paderborn, Germany

Sameh Keliny
Affiliation: Institut für Mathematik, Universität Paderborn, 33098 Paderborn, Germany

Received by editor(s): May 4, 2009
Received by editor(s) in revised form: August 25, 2009
Published electronically: September 25, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society